Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 30, 2006, 7:33 PM EDT for Steuben County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2006, 7:33 PM EDT (23:33 UTC)
- Expired
- May 30, 2006, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.6 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:15 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 30, 3:15 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 315 PM EDT TUE MAY 30 2006 .SHORT TERM /TONIGHT - WEDNESDAY/... UPR WAVE MOVING ACROSS ERN NY...AND WILL CONTINUE SEWD THIS AFTERNOON AND EVENING. VERY UNSTABLE AIRMASS IN PLACE WITH CAP BECOMING A NON-FACTOR AS WAVE APCHS. EXPECT ISOLD TSRA TO INCREASE IN COVERAGE INTO THE EARLY EVENING ACROSS WRN MHWK VALLEY/CATSKILLS AND DOWN INTO THE NRN POCONOS. CAPPING SHOULD HOLD DVLPMT TO ISOLD WEST OF I-81...BUT IF ANYTHING DOES POP OUT THERE IT WILL STILL SHOOT UP IN THIS VRY FVRBL ENVIRONMENT. MAIN THREATS ARE TORRENTIAL RAINFALL...AND HAIL WITH THE OUTSIDE SHOT FOR WET MICROBURSTS. SVR TSRA WATCH AND FLASH FLOOD WATCH IN PLACE OVER EAST SXNS FOR THESE REASONS. WILL CONTINUE SCT TSRA INTO THE EVENING WITH THIS FCST...USING ENHANCED WORDING FOR RAIN/HAIL/WIND. EXPECT PASSAGE OF WAVE AND DIURNAL STABILIZATION WILL ALLOW PRECIP TO DWINDLE OVERNIGHT. AREA REMAINS IN WARM SECTOR WEDNESDAY WITH BACKDOOR FRONT LIFTING OUT TO THE EAST...MEANWHILE...MODELS HINTING AT PRE FRONTAL TROF DVLPG AND MORE SCT SHRA/TSRA FORMING IN THE AFTERNOON. MAIN COLD FRONT MOVG THRU THE WRN GTLKS...BUT STILL REMAINS WELL TO OUR WEST. ATMOS AGAIN BCMS MODERATELY UNSTABLE SO WILL INCLUDE CHC POPS EVERYWHERE...BUT THIS TIME...BEST AREA LOOKS TO BE ACROSS THE WESTERN AREAS. UPPER PATTERN EVOLVES FROM RIDGE TO TROF THURSDAY WITH FRONTAL PASSAGE STILL SHOWING UP CONSISTENTLY IN THE MODEL SOLUTIONS. THIS WILL BE THE COOLER DAY WITH CLOUDS... SHOWERS AND SOME THUNDERSTORMS LIKELY. FCST LOOKED GOOD SO JUST MASSAGED A BIT FROM WEDS NITE THRU THURSDAY. -JAB && .LONG TERM (THURSDAY NIGHT - TUESDAY)... FOR THURSDAY NIGHT INTO FRIDAY A SLOW MOVING COLD FRONT AHEAD OF THE UL TROF. THE FRONT FROM NE TO SW WILL HAVE ALONG THE COAST UNTIL THE MAIN SHORT WAVE KICKS IT OUT FRIDAY NIGHT. THU NGT THE ENTIRE CWA WILL HAVE SHOWERS AND THUNDERSTORMS. ON FRIDAY WILL GO WITH HIGH CHC OF SHOWERS SINCE DAY 3 BUT LOOKS BEST IN THE SE. FOLLOWED HPC GUIDANCE FOR DAYS 4 TO 7. MODELS SIMILAR IN CUTTING OFF TROF AND CLOSIING IT OFF OVER NEW ENGLAND. UKMET AN OUTLIER CLOSING IT OFF IN ERN NY. WILL GO WITH HPC AND CLIMATOLOGY WHICH MEANS IT WILL CLOSE OFF FURTHER IN NEW ENGLAND. SATURDAY LEFT A LOW CHC OF SHOWERS IN FOR THE POTENTIAL UNDER THE BACK SIDE OF THE CUTOFF LOW AND COLD AIR ALOFT. TREND HAS ALSO BEEN TO SLOW THIS EVOLUTION DOWN. FOR SUNDAY TO TUESDAY MUCH COOLER CANADIAN AIR WILL BUILD IN WITH SFC HIGH PRESSURE. && .AVIATION (30/18Z TO 31/18Z)... VFR FOR THE MOST PART. A CHC OF A TSRA LATE THIS AFTN WITH MVFR VSBYS AT BGM ELM AND AVP. AFTER MIDNIGHT ALL BUT ELM WILL HAVE MVFR VSBYS IN FOG. ELM WILL HAVE DENSE FOG AND LIFR CIGS AND VSBYS. 13 TO 14Z FOG WILL BURN OFF WITH RETURN TO VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH UNTIL 8 PM FOR ONEIDA-MADISON-CHENANGO-OTSEGO DELAWARE-SULLIVAN. .PA...NONE. &&
Hazardous weather outlook, May 30, 12:16 PM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1216 PM EDT TUE MAY 30 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-311630- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1216 PM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES ARE FORECAST TO CLIMB TO THE MID AND UPPER 90S FOR A FEW HOURS DURING THE MID TO LATE AFTERNOON...ESPECIALLY IN THE URBAN CORRIDORS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. THE STORMS ARE EXPECTED TO BE MOST NUMEROUS EAST OF I-81 IN UPSTATE NEW YORK...SOUTH TOWARD THE POCONOS. THERE IS THE CHANCE THAT A FEW STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE SHOWERS AND THUNDERSTORMS ARE LIKELY WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. JAB
In the hours before
Special weather statement, May 30, 5:45 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 545 PM EDT TUE MAY 30 2006 PAZ039-302245- SUSQUEHANNA PA- 545 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MONTROSE..AND MOVING SOUTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MONTROSE AT 550 PM EDT... SOUTH MONTROSE AT 605 PM EDT... DIMOCK AT 620 PM EDT... ALFORD AT 630 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. VERY HEAVY RAINFALL WILL OCCUR WITH THIS STORM WHICH COULD LEAD TO MINOR FLOODING IN TOWNS AND VILLAGES...AND ALONG SMALL STREAMS. JAB
Special weather statement, May 30, 5:54 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 554 PM EDT TUE MAY 30 2006 NYZ056-302300- BROOME NY- 554 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR NWS BINGHAMTON..AND MOVING SOUTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... JOHNSON CITY AND CHENANGO BRIDGE AT 625 PM EDT... PORT DICKINSON AT 630 PM EDT... BINGHAMTON AT 640 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. VERY HEAVY RAIN WAS OCCURRING WITH THIS STORM AND MAY CAUSE PONDING OF WATER IN URBAN AREAS. JAB
Local storm report, May 30, 6:41 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
641 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 3 E BOONVILLE 43.48N 75.27W
05/30/2006 E0.75 INCH ONEIDA NY TRAINED SPOTTER
0245 PM HAIL 2 N BOONVILLE 43.51N 75.33W
05/30/2006 E0.75 INCH ONEIDA NY PUBLIC
0310 PM HAIL COLUMBUS 42.68N 75.37W
05/30/2006 E0.75 INCH CHENANGO NY OTHER FEDERAL
0406 PM HAIL BRIDGEWATER 42.88N 75.25W
05/30/2006 E1.00 INCH ONEIDA NY BROADCAST MEDIA
MOSTLY PENNY SIZED WITH FEW 1 INCH STONES
0445 PM HAIL WHITE HAVEN 41.06N 75.78W
05/30/2006 E0.75 INCH LUZERNE PA PUBLIC
COVERING THE GROUND
0507 PM HAIL MONTICELLO 41.65N 74.69W
05/30/2006 E0.88 INCH SULLIVAN NY PUBLIC
0600 PM TSTM WND DMG 2 S MT UPTON 42.39N 75.38W
05/30/2006 OTSEGO NY AMATEUR RADIO
TREES AND WIRES DOWN.
0605 PM TSTM WND DMG UNADILLA 42.33N 75.32W
05/30/2006 OTSEGO NY AMATEUR RADIO
TREES DOWN
0625 PM TSTM WND DMG ENDWELL 42.12N 76.02W
05/30/2006 BROOME NY NWS EMPLOYEE
TREES DOWN. EST 50 MPH GUST.
0625 PM HAIL ENDWELL 42.12N 76.02W
05/30/2006 E0.88 INCH BROOME NY NWS EMPLOYEE
0632 PM HAIL ENDWELL 42.12N 76.02W
05/30/2006 E0.75 INCH BROOME NY AMATEUR RADIO
0632 PM NON-TSTM WND DMG ENDWELL 42.12N 76.02W
05/30/2006 BROOME NY AMATEUR RADIO
WIRES DOWN. EST 30-50 MPH WINDS
&&
JABLocal storm report, May 30, 6:58 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
658 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND GST DOWNSVILLE 42.08N 75.00W
05/30/2006 M83.00 MPH DELAWARE NY TRAINED SPOTTER
OBSERVER HAS WEATHER STATION
&&
JABSpecial weather statement, May 30, 7:00 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 700 PM EDT TUE MAY 30 2006 NYZ024-302345- CHEMUNG NY- 700 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LOWMAN..AND MOVING SOUTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LOWMAN AT 720 PM EDT... WELLSBURG AT 725 PM EDT... CHEMUNG AT 745 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY JAB
Special weather statement, May 30, 7:26 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 726 PM EDT TUE MAY 30 2006 PAZ048-072-310030- PIKE PA-WAYNE PA- 726 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LEDGERDALE..AND MOVING SOUTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKE WALLENPAUPACK AT 735 PM EDT... TAFTON AT 745 PM EDT... LORDS VALLEY AT 800 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY IF ON OR NEAR LAKE WALLENPAUPACK...SEEK SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:05 PM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| May 30, 2:11 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 49 min |
| May 30, 2:31 PM EDT | Flash Flood Watch | BGM | Chenango, Delaware, Madison, Oneida, Otsego, Sullivan | 5 hr |
| May 30, 2:41 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 49 min |
| May 30, 2:53 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 52 min |
| May 30, 5:06 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 35 min |
| May 30, 5:49 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 26 min |
| May 30, 6:08 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 37 min |
| May 30, 6:17 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 28 min |
| May 30, 6:25 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 25 min |
| May 30, 6:43 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 47 min |
| May 30, 6:55 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 65 min |
| May 30, 7:07 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 38 min |
| May 30, 7:44 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 61 min |
| May 30, 4:58 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 47 min |
| May 30, 6:34 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 56 min |
| May 30, 7:29 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 46 min |
| May 30, 7:42 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 63 min |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.